Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 49, NWS Houston/Galveston, TX
NWS Houston/Galveston, TX issued this flash flood warning at May 18, 2015, 9:08 AM CDT for Houston County, Trinity County, Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 18, 2015, 9:08 AM CDT (14:08 UTC)
- Expired
- May 18, 2015, 12:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Houston/Galveston, TX
- Area
- Storm-based polygon
- Flood severity
- None
Counties Houston County, TX, Trinity County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 18, 10:00 AM CDT | FLASH FLOOD | 18 S Crockett, TX | PARTS OF CR 358 FLOODED AND CLOSED |
| May 18, 10:15 AM CDT | FLASH FLOOD | 12 E Trinity, TX | PARTS OF FM 230 FLOODED AND CLOSED |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 52 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KBAD), launched 12:00Z, 2.1 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 840 J/kg
- Mixed-layer CIN
- -50 J/kg
- Mixed-layer LCL
- 899 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 105 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
660
WGUS54 KHGX 181408
FFWHGX
TXC225-455-181700-
/O.NEW.KHGX.FF.W.0049.150518T1408Z-150518T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
908 AM CDT MON MAY 18 2015
THE NATIONAL WEATHER SERVICE IN LEAGUE CITY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
HOUSTON COUNTY IN SOUTHEASTERN TEXAS...
TRINITY COUNTY IN SOUTHEASTERN TEXAS...
* UNTIL NOON CDT
* AT 906 AM CDT...DOPPLER RADAR INDICATED A CLUSTER OF THUNDERSTORMS
PRODUCING HEAVY RAIN ACROSS THE WARNED AREA. 2 TO 4 INCHES OF RAIN
HAS FALLEN OVER THE AREA AND ANOTHER 1 TO 2 INCHES OF RAIN WILL BE
POSSIBLE 1000 AM. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
APPLE SPRINGS...GROVETON...PENNINGTON AND CENTRALIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3138 9495 3134 9496 3134 9492 3130 9489
3128 9488 3126 9490 3123 9486 3121 9486
3116 9485 3115 9486 3115 9485 3088 9514
3099 9543 3106 9543 3101 9550 3103 9555
3139 9496
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Houston/Galveston, TX wrote its last area forecast discussion before this flash flood warning went out at May 18, 5:48 AM CDT, 3 hours 20 minutes earlier.
Area forecast discussion, May 18, 5:48 AM CDT, 3 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
548 AM CDT MON MAY 18 2015
.DISCUSSION...
NOW GETTING RATES >2"/HR. THIS WILL LIKELY CAUSE SOME FF ISSUES AND
ISSUED A FLASH FLOOD WATCH GENERALLY NORTH OF A COLUMBUS-LIVINGSTON
LINE. HARRIS IS NOT INCLUDED ATTM BUT WILL CONTINUE TO EVALUATE TRENDS.
47
&&
.PREV DISCUSSION... /ISSUED 426 AM CDT MON MAY 18 2015/
SFC ANALYSIS STILL SHOWS A REMNANT BOUNDARY SITUATED FROM ROUGHLY
LIVINGSTON TO COLUMBUS. HAVE SEEN AN INCREASE IN PRECIP COVERAGE
ALONG THIS FEATURE IN THE PAST HOUR AS SLY LLVL FLOW FROM THE
GULF FEEDS INTO IT. PW'S AROUND 2" ARE IN THE REGION AND UPPER FLOW
IS NOTICEABLY DIFFLUENT OVER SAME BOUNDARY. W/V IMAGERY ALSO SHOWS
SOME WEAK IMPULSES EMBEDDED IN THE FLOW ALOFT APPROACHING FROM S
TX. ANTICIPATE CONTINUED INCREASE IN PRECIP COVERAGE THRU THE
MORNING WITH A FAVORABLE PATTERN FOR REGENERATING/TRAINING LOCALIZED
CLUSTERS OF RAINFALL - SOME LOCALLY HEAVY. STILL CONTEMPLATING A FFA
AND MIGHT PULL THE TRIGGER LATER THIS MORNING AFTER KEEPING EYE ON TRENDS
FOR A WHILE. GUIDANCE SUGGEST 2-2.5" COULD CAUSE PROBLEMS IF IT WERE TO
FALL IN AN HOUR, 2.8-3.3 IN 3 HOURS. THINK WE'LL NEED TO WATCH FOR
COVERAGE TO FILL IN SOUTH OF THE SFC BOUNDARY THIS MORNING AND AFTERNOON
WITH DAYTIME HEATING. PRECIP SHOULD TAPER OFF W/ LOSS OF HEATING TONIGHT.
TROF CURRENTLY OVER CA WILL KICK OUT AND INTO NCNTL PLAINS ON TUE
AND ITS REPLACEMENT WILL DROP BACK INTO PLACE MID/LATE WEEK. ALTHOUGH
SLIGHT H5 RIDGING IS EXPECTED TO NOSE INTO THE AREA FROM MEXICO &
GULF AS THIS OCCURS...STILL ANTICIPATE DAILY SCT SHRA/TSTMS WITH
HEATING.
THINGS GET INTERESTING AGAIN BY THURS AS MOST MODELS (W/ EXCEPTION
OF GFS) BRING A FRONT INTO THE REGION & PROVIDE ANOTHER BOUNDARY
TO WORK WITH. UNSETTLED WX WILL PROBABLY CONTINUE INTO
MEMORIAL DAY WEEKEND (ESP SUN/MON) AS WESTERN TROF APPROACHES. 47
MARINE...
ONSHORE WINDS HAVE WEAKENED A BIT THIS MORNING BUT EXPECTING THEM TO
PICK UP AGAIN LATER THIS MORNING AS PCPN OVER INLAND SE TX BEGINS TO
FILL IN. WILL BE KEEPING THE SCEC UP FOR THE OFFSHORE WATERS FOR TO-
DAY. OTHERWISE NO REAL CHANGE WITH THE FCST OF MOSTLY LIGHT/MODERATE
WINDS FOR THE NEXT FEW DAYS. UPPER LEVEL RIDGE BUILDING OVER THE SRN
ROCKIES WILL HELP TO PUSH A WEAK COLD FRONT INTO SE TX EARLY THU. AT
THIS TIME...NOT EXPECTING A WIND SHIFT FOR THE BAYS/NEARSHORE WATERS
BUT WE COULD SEE A MORE ELY COMPONENT TO THE WINDS DURING THIS TIME-
FRAME. 41
AVIATION...
A STRONGLY DIFFLUENT PATTERN ALOFT COMBINED WITH DISTURBANCES MOVING
IN FROM THE WEST AND A LINGERING OUTFLOW BOUNDARY SHOULD ALLOW FOR A
GRADUAL INCREASE OF ACTIVITY ON THE RADAR ACROSS SE TX THRU THE REST
OF THIS MORNING. WILL LIKELY BE ADDING THE MENTION OF VCTS/TEMPOS TO
SITES NORTH OF I-10 WITH AMDS SHORTLY. OTHERWISE WILL KEEP WITH MVFR
CIGS THIS AFTN...POSSIBLY IFR CIGS TONIGHT. 41
&&
.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 84 73 85 72 87 / 80 20 30 10 20
HOUSTON (IAH) 85 73 86 73 88 / 60 10 30 10 30
GALVESTON (GLS) 83 77 83 77 85 / 30 10 20 10 10
&&
.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH UNTIL 4 PM CDT THIS AFTERNOON FOR THE
FOLLOWING ZONES: AUSTIN...BRAZOS...BURLESON...COLORADO...
GRIMES...HOUSTON...MADISON...MONTGOMERY...POLK...SAN
JACINTO...TRINITY...WALKER...WALLER...WASHINGTON.
GM...SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 4 PM CDT THIS
AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
HIGH ISLAND TO FREEPORT 20 TO 60 NM.
&&Hazardous weather outlook, May 18, 8:46 AM CDT, 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 846 AM CDT MON MAY 18 2015 TXZ163-164-176>179-195>200-210>213-226-227-235-191200- AUSTIN-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-HOUSTON- JACKSON-LIBERTY-MADISON-MONTGOMERY-POLK-SAN JACINTO-TRINITY- WALKER-WALLER-WASHINGTON-WHARTON- 846 AM CDT MON MAY 18 2015 ...FLASH FLOOD WATCH IN EFFECT THROUGH 4 PM CDT TODAY GENERALLY ALONG AND NORTH OF A LINE FROM COLUMBUS TO KATY TO LIVINGSTON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. A DANGEROUS FLASH FLOOD SITUATION IS EXPECTED TO CONTINUE THIS MORNING ACROSS PORTIONS OF THE FLASH FLOOD WATCH AREA...ROUGHLY ALONG AND NORTH OF A LINE FROM COLUMBUS TO KATY TO LIVINGSTON. GROUNDS IN AND AROUND THE FLASH FLOOD THREAT AREA ARE VERY SATURATED...AND ANY ADDITIONAL HEAVY RAINFALL COULD LEAD TO FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY. ISOLATED STRONGER CELLS MAY PRODUCE STRONG WINDS AND LOCALIZED HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... REPORTS OF FLOODING OR SEVERE WEATHER ARE ENCOURAGED THROUGH THE WEEK. GMZ330-335-350-355-370-375-191200- GALVESTON BAY-MATAGORDA BAY- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM- WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM- WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM- WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM- 846 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A HIGHER THAN NORMAL RISK OF RIP CURRENTS IS EXPECTED TO DEVELOP OVER MEMORIAL DAY WEEKEND ALONG AREA BEACHES. IF GOING TO THE BEACH...SWIM NEAR A LIFEGUARD AND WELL AWAY FROM JETTIES...GROINS AND PIERS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. TXZ214-236>238-191200- BRAZORIA-CHAMBERS-GALVESTON-MATAGORDA- 846 AM CDT MON MAY 18 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. A HIGHER THAN NORMAL RISK OF RIP CURRENTS IS EXPECTED TO DEVELOP OVER MEMORIAL DAY WEEKEND ALONG AREA BEACHES. IF GOING TO THE BEACH...SWIM NEAR A LIFEGUARD AND WELL AWAY FROM JETTIES...GROINS AND PIERS. SCATTERED MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS ARE EXPECTED EACH DAY ACROSS INLAND LOCATIONS. ISOLATED STRONGER CELLS MAY PRODUCE STRONG WINDS AND LOCALIZED HEAVY DOWNPOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Special weather statement, May 18, 7:50 AM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
750 AM CDT MON MAY 18 2015
TXZ197-198-210>213-226-227-181345-
GRIMES TX-AUSTIN TX-WALLER TX-COLORADO TX-HARRIS TX-WASHINGTON TX-
WHARTON TX-FORT BEND TX-
750 AM CDT MON MAY 18 2015
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL COLORADO...NORTH CENTRAL
WHARTON...SOUTHEASTERN WASHINGTON...NORTHWESTERN HARRIS...AUSTIN...
WALLER...NORTHWESTERN FORT BEND AND SOUTH CENTRAL GRIMES COUNTIES
UNTIL 845 AM CDT...
AT 750 AM CDT...DOPPLER RADAR WAS TRACKING A LINE OF STRONG
THUNDERSTORMS FROM 8 MILES NORTHWEST OF BELLVILLE TO 6 MILES
NORTHWEST OF SEALY TO 10 MILES EAST OF SUBLIME...AND MOVING EAST AT
20 MPH.
WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THESE STORMS.
LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN ROSENBERG...KATY...SEALY...HEMPSTEAD...PRAIRIE VIEW...
BROOKSHIRE...BELLVILLE...EAGLE LAKE...SOUTHWESTERN ELDRIDGE / WEST
OAKS...HOCKLEY...WALLER...EAST BERNARD...WALLIS...FULSHEAR...PINE
ISLAND...SIMONTON...SAN FELIPE...PATTISON...ORCHARD AND WESTON LAKES.
LAT...LON 2984 9626 3011 9640 3027 9586 2975 9570
2938 9614 2948 9670 2950 9672
TIME...MOT...LOC 1250Z 279DEG 18KT 3004 9634 2984 9623 2953 9664Special weather statement, May 18, 8:02 AM CDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX 802 AM CDT MON MAY 18 2015 TXZ163-164-181345- TRINITY TX-HOUSTON TX- 802 AM CDT MON MAY 18 2015 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HOUSTON AND NORTHERN TRINITY COUNTIES UNTIL 845 AM CDT... AT 801 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR AUSTONIO...MOVING NORTHEAST AT 10 MPH. HALF INCH HAIL AND WINDS IN EXCESS OF 45 MPH WILL BE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL ALSO BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... CROCKETT...AUSTONIO...LOVELADY...KENNARD...LATEXO...PENNINGTON AND CENTRALIA. LAT...LON 3104 9557 3125 9567 3158 9534 3126 9497 TIME...MOT...LOC 1301Z 232DEG 10KT 3124 9554
Local storm report, May 18, 8:16 AM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
816 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0805 AM FUNNEL CLOUD 7 SE BRENHAM 30.09N 96.31W
05/18/2015 AUSTIN TX PUBLIC
&&
EVENT NUMBER HGX1500248
DRLocal storm report, May 18, 8:20 AM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
820 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 6 S NAVASOTA 30.30N 96.09W
05/18/2015 GRIMES TX LAW ENFORCEMENT
FLOODED ROADS INCLUDE COUNTY ROADS 234... 277... 227...
302AT362 AND PARTS OF HIGHWAY 6 SOUTH OF NAVASOTA
0715 AM FLASH FLOOD BRENHAM 30.16N 96.40W
05/18/2015 WASHINGTON TX LAW ENFORCEMENT
STREET FLOODING IN BRENHAM AND SURROUNDING AREAS.
0805 AM FUNNEL CLOUD 7 SE BRENHAM 30.09N 96.31W
05/18/2015 AUSTIN TX PUBLIC
&&
EVENT NUMBER HGX1500249 HGX1500250 HGX1500248
47Local storm report, May 18, 9:01 AM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
901 AM CDT MON MAY 18 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM FLASH FLOOD 6 S NAVASOTA 30.30N 96.09W
05/18/2015 GRIMES TX LAW ENFORCEMENT
FLOODED ROADS INCLUDE COUNTY ROADS 234... 277... 227...
302AT362 AND PARTS OF HIGHWAY 6 SOUTH OF NAVASOTA
0715 AM FLASH FLOOD BRENHAM 30.16N 96.40W
05/18/2015 WASHINGTON TX LAW ENFORCEMENT
STREET FLOODING IN BRENHAM AND SURROUNDING AREAS.
0805 AM FUNNEL CLOUD 7 SE BRENHAM 30.09N 96.31W
05/18/2015 AUSTIN TX PUBLIC
0854 AM FLASH FLOOD CROCKETT 31.32N 95.46W
05/18/2015 HOUSTON TX LAW ENFORCEMENT
STREET FLOODING ON FM 2110 AND ALSO PORTIONS OF HIGHWAY
21 WEST
0854 AM FLASH FLOOD 15 SW CROCKETT 31.16N 95.64W
05/18/2015 HOUSTON TX LAW ENFORCEMENT
STREET FLOODING ON COUNTY ROAD 3385 NEAR AUSTONIO
&&
EVENT NUMBER HGX1500249 HGX1500250 HGX1500248 HGX1500251 HGX1500252
47The office that day
Everything else NWS Houston/Galveston, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 17, 9:32 PM CDT | River Flood Warning | HGX | Harris, Montgomery | 42 hr |
| May 18, 5:04 AM CDT | Areal Flood Advisory | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Montgomery and 3 more | 116 min |
| May 18, 5:29 AM CDT | Flash Flood Watch | HGX | Austin, Brazos, Burleson, Colorado, Grimes, Harris and 9 more | 7 hr |
| May 18, 5:43 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Colorado, Grimes, Harris, Waller and 1 more | 2 hr |
| May 18, 6:38 AM CDT | Areal Flood Advisory | HGX | Brazos, Burleson, Grimes, Madison, Walker | 112 min |
| May 18, 7:27 AM CDT | Areal Flood Advisory | HGX | Houston, Madison, Polk, San Jacinto, Trinity, Walker | 2 hr |
| May 18, 7:41 AM CDT | Flash Flood Warning | HGX | Austin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 3 more | 3 hr |
| May 18, 7:50 AM CDT | Special Weather Statement | HGX | Austin, Colorado, Waller | 55 min |
| May 18, 7:55 AM CDT | Tornado Warning | HGX | Austin, Waller | 35 min |
| May 18, 7:59 AM CDT | Flash Flood Warning | HGX | Houston, Madison | 2 hr |
| May 18, 8:02 AM CDT | Special Weather Statement | HGX | Houston | 43 min |
| May 18, 8:10 AM CDT | Areal Flood Advisory | HGX | Houston, Madison | 3 hr |
| May 18, 9:15 AM CDT | Special Weather Statement | HGX | Trinity | 30 min |
| May 18, 9:54 AM CDT | Areal Flood Advisory | HGX | Burleson | 2 hr |
| May 18, 10:53 AM CDT | Areal Flood Warning | HGX | Austin, Brazos, Colorado, Grimes, Waller, Washington | 52 min |
| May 18, 5:56 PM CDT | Areal Flood Advisory | HGX | San Jacinto | 49 min |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.